MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Model Number 778726
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ureteral stent was found to be ruptured when the user was beginning to insert the stent during operation once the package was opened.The stent was not used, causing no adverse impact on the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.Th ureteral stent with suture and push catheter was returned in the opened original packaging.An evaluation of the physical sample was completed.A photo sample was submitted showing the proximal pigtail completely broken off the body of the stent.Visual evaluation of the physical sample confirmed the separation at the proximal pigtail; the material did not appear to be stretched or discolored.The suture appeared to be clamped and damaged, possibly from the same force that caused the stent to break.The sample passed all dimensional requirements the outer diameter was measured with a laser micrometer and found to be 0.0926" and 0.0911", the tip inner diameter and tube inner diameter were measured with a pin gauge and found to be 0.043" and 0.053", respectively.A 0.038" guidewire passed through the sample with no resistance.Though a specific cause cannot be determined, based on the risk document a potential root cause for this event could be, "inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "improper handling technique can seriously weaken the stent." "exercise care.Tearing of the stent can be caused by sharp instruments." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
U
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16691175
Report Number1018233-2023-02356
Device Sequence Number12611706
Product Code FAD
UDI-Device Identifier00801741014901
UDI-Public(01)00801741014901
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model Number778726
Device Catalogue Number778726
Device Lot NumberNGFX2178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown